Texas, 2014Winter Storm in Texas, December 31, 2014
December 31, 2014 · NWS EWX · 1 event in 1 county or zone
Warm, moist air from the south overran a shallow arctic airmass at the surface leading to light freezing rain over Val Verde County. The Highway 90 bridge over the Pecos River near Comstock was closed due to icing.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm, moist air from the south overran a shallow arctic airmass at the surface leading to light freezing rain over Val Verde County. The Highway 90 bridge over the Pecos River near Comstock was closed due to icing.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Dec 31, 10:30 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 31, 10:30 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 AM CST WED DEC 31 2014
.UPDATE...
SFC ANALYSIS OF OBSERVATIONS ACROSS THE AREA SHOW THE FREEZING
TEMPERATURE LINE PRETTY CLOSELY OUTLINING THE EDWARDS PLATEAU.
HOWEVER...AREAS IN TYPICAL COLD AIR DRAINAGE AREAS JUST OFF THE
PLATEAU ARE SEEING FREEZING TEMPERATURES AS WELL PER OBS IN CLOSE
PROXIMITY. THERE IS GOOD MODEL CONSENSUS THAT THE FREEZING LINE
WILL NOT DEVIATE FROM ITS CURRENT POSITION MUCH TODAY NOR
OVERNIGHT TONIGHT. AS FAR AS PRECIPITATION CHANCES GO...RAP/GFS
BRINGS AN AREA OF LOW LEVEL DRYNESS ACROSS THE EASTERN ZONES
TONIGHT WHICH WILL HOPEFULLY LIMIT MUCH MORE THAN PATCHY DRIZZLE
FOR AREAS ALONG THE I35 CORRIDOR. WITH THE DEEP LAYER LIFT
EXPECTED TO STAY WELL NORTH OF THE CWA AND OVERRUNNING EFFECTS IN
THE SOUTH PRODUCING NOT MUCH MORE THAN DRIZZLE CURRENTLY...DO
BELIEVE THE OVERALL FORECAST IS IN GOOD SHAPE.
THE DECISION TO INCLUDE A WINTER WEATHER ADVISORY ALONG THE
PERIPHERY OF THE ESCARPMENT IS DUE TO THE POSSIBILITY OF MINOR
ACCUMULATIONS JUST OFF THE PLATEAU. THIS WOULD INCLUDE NORTHERN
AREAS OF KINNEY...UVALDE...AND MEDINA COUNTIES. THE NORTHWESTERN
THIRD OF BEXAR COUNTY OUTSIDE OF THE SAN ANTONIO METRO AREA...AND
THE I35 CORRIDOR COUNTIES BUT CONFINED TO THE WESTERN THIRD OF
THOSE COUNTIES. WITH AT LEAST A LOW END CHANCE OF DRIZZLE AND
LIGHT RAIN EXISTING FOR ALL OF THOSE LOCATIONS AND BATTLING WITH
EXACTLY WHERE THE FREEZING LINE WOULD RESIDE...FELT IT NECESSARY
TO LET POTENTIAL TRAVELERS KNOW THAT IF THEY ARE GOING TO BE
TRAVELING TO OR FROM THESE AREAS TONIGHT...TO BE AWARE OF SOME
SLICK CONDITIONS.
TB3
&&
.PREV DISCUSSION... /ISSUED 607 AM CST WED DEC 31 2014/
UPDATE...
PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW.
AVIATION...
DRIER AIR IN THE LOW-LEVELS IS KEEPING VFR CONDITIONS IN PLACE AT
KAUS EARLY THIS MORNING. SOME LIGHT ECHOES ARE OBSERVED ON
RADAR... BUT THE LIGHT PRECIPITATION IS LIKELY EVAPORATING BEFORE
REACHING THE GROUND. WE/LL KEEP VFR CONDITIONS INTACT AT KAUS
TODAY...WITH MVFR CIGS LIKELY TO DEVELOP AROUND 00Z AS
PRECIPITATION INCREASES AND THE LOW-LEVELS MOISTEN. FARTHER SOUTH
AT KSAT/KSSF...MVFR CIGS ARE EXPECTED THROUGH EARLY AFTERNOON AS
THE LOW-LEVELS REMAIN A LITTLE MORE MOIST. A BRIEF PERIOD OF VFR
SKIES IS EXPECTED LATE AFTERNOON INTO EARLY EVENING BEFORE CIGS
LOWER INTO MVFR AROUND 01/04Z. OUT WEST AT KDRT...IFR CIGS AND
LIGHT RAIN WILL CONTINUE THIS MORNING. CIGS SHOULD MANAGE TO RISE
INTO THE LOW END MVFR RANGE BY MID-AFTERNOON. CONDITIONS WILL
LIKELY WORSEN AFTER 01/03Z AS PRECIPITATION INCREASES AND CIGS
LOWER BACK DOWN TO IFR.
PREV DISCUSSION... /ISSUED 409 AM CST WED DEC 31 2014/
SHORT TERM (TODAY THROUGH THURSDAY)...
RADAR INDICATIONS SUGGEST MORNING DRIZZLE HAS BEEN LIGHT OVER THE
NORTHERN TIER OF COUNTIES...ALTHOUGH THERE IS A SMALL DEGREE OF
UNCERTAINTY GIVEN THE DFX RADAR OUTAGE. UNDER THE EWX COVERAGE
SOME AREAS AROUND SAN ANTONIO ARE SHOWING SIGNS OF WET ROADS...BUT
THE BREEZY AND DRY CONDITIONS ARE KEEPING NEW BRAUNFELS MOSTLY DRY
AND WOULD EXPECT THE SAME FOR AREAS OF CENTRAL TX. THE DRY AIR
ADVECTION AND LIGHT EVAPORATIVE COOLING INFLUENCES SHOULD
UNFORTUNATELY RESULT IN A FEW HOURS OF FREEZING TEMPERATURES OVER
THE HILL COUNTRY AND THE SOUTHERN EDWARDS PLATEAU. WITH THE
MAJORITY OF MODEL DATA SHOWING ONLY A TRACE OR FEW HUNDREDTHS OF
AN INCH THROUGH 00Z THURSDAY OVER THE AREAS EXPECTED TO SEE
FREEZING TEMPS...WILL CONTINUE TO MONITOR AND HANDLE WITH SPS
WORDING AS WE CONCENTRATE ON THE MORE IMPORTANT LATER PERIODS.
BY LATE AFTERNOON/EARLY EVENING SPC SREF TOOLS SHOW A HIGH
PROBABILITY OF FREEZING RAIN OR DRIZZLE TO IMPACT THE EDWARDS
PLATEAU CONTINUING INTO THURSDAY MORNING...WHICH IS IN GOOD
AGREEMENT WITH THE SHALLOW INVERSIONS SEEN IN MODEL SOUNDING
DATA. FINER RES MODELS SHOW QPF VALUES INCREASING TOWARD
06Z...WITH HIGHEST PRECIP POTENTIAL FARTHER NORTH OF WEST CENTRAL
TX. THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY COUNTIES WOULD
LIKELY SEE ICE ACCUMULATION SUFFICIENT FOR LIGHT ACCUMULATIONS AT
LEAST ON BRIDGES AND OVERPASSES. IT IS POSSIBLE THAT WESTERN PARTS
OF WILLIAMSON...TRAVIS...HAYS...AND COMAL COUNTIES COULD HOLD ON
TO FREEZING TEMPS AND PICK UP LIGHT ACCUMULATIONS AS WELL.
HOWEVER...THE MODEL RUN-TO-RUN TRENDS REFLECT A MORE MODIFIED
LAYER AND TEMPERATURES HAVING A HARDER TIME FALLING TO THE
FREEZING MARK. WILL UPGRADE THE WINTER STORM WATCH TO A WARNING
FOR THE TIME AND AREA SET FORTH IN THE PREVIOUSLY ISSUED WATCH.
EXPECTED ACCUMULATIONS ARE STILL MAINLY 1/10 INCH OR LESS...BUT
SOME LIGHT SLEET IS POSSIBLE...WHICH COULD ADD TO LOCALIZED
ACCUMULATIONS. IN ANY EVENT...TRAVEL IMPACTS COULD BE SEVERE WITH
ICING OVER THE HILLY TERRAIN.
THE WARM ADVECTION PATTERN SHOULD MODIFY THE AIR OVER ALL AREAS BY
LATE THURSDAY MORNING WITH TRAVEL IMPACTS TO IMPROVE BY NOON. NO
BREAKS IN THE CLOUDS ARE EXPECTED...AND A COLD LIGHT RAIN SHOULD
CONTINUE FOR THE REST OF THE NEW YEARS DAY.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
AN UPPER LOW THE WEST WILL FINALLY BECOME INFLUENTIAL OVER SOUTH
CENTRAL TX BY THURSDAY NIGHT WITH THE LIFT LAYER POSSIBLY BECOMING
DEEP ENOUGH TO PRODUCE AN ISOLATED THUNDERSTORM OR TWO. ISENTROPIC
LIFT IS EXPECTED TO BE THE PRIMARY MECHANISM...SO WILL CONTINUE
WITH MAINLY SHOWERS INTO SATURDAY MORNING WHEN THE UPPER LOW
FINALLY EJECTS NORTHEAST. ALTHOUGH SOME FAIR SKIES ARE EXPECTED
LATE SATURDAY INTO SUNDAY...A COLD FRONT REINFORCES THE COOL
PATTERN SUNDAY MORNING AND ANOTHER COLD AIR SURGE EXPECTED EARLY
NEXT WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 39 36 40 37 44 / 20 40 60 80 70
AUSTIN BERGSTROM INTL AIRPORT 40 37 41 36 45 / 20 40 60 80 70
NEW BRAUNFELS MUNI AIRPORT 40 36 42 39 47 / 30 40 60 80 70
BURNET MUNI AIRPORT 33 31 38 35 42 / 20 50 70 80 70
DEL RIO INTL AIRPORT 39 35 44 41 51 / 40 50 30 40 30
GEORGETOWN MUNI AIRPORT 36 34 39 35 42 / 20 40 70 80 70
HONDO MUNI AIRPORT 39 36 42 39 49 / 30 40 50 70 50
SAN MARCOS MUNI AIRPORT 40 36 40 38 45 / 20 40 60 80 70
LA GRANGE - FAYETTE REGIONAL 41 39 43 40 48 / 20 30 60 70 70
SAN ANTONIO INTL AIRPORT 39 35 42 39 47 / 30 40 60 80 60
STINSON MUNI AIRPORT 40 37 43 40 49 / 30 30 50 70 60
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY
FOR THE FOLLOWING COUNTIES: BEXAR...COMAL...HAYS...KINNEY...
MEDINA...TRAVIS...UVALDE...WILLIAMSON.
WINTER STORM WARNING UNTIL NOON CST THURSDAY FOR THE FOLLOWING
COUNTIES: BANDERA...BLANCO...BURNET...EDWARDS...GILLESPIE...
KENDALL...KERR...LLANO...REAL...VAL VERDE.
&&
MESOSCALE/AVIATION...76
SYNOPTIC/GRIDS...03
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Dec 31, 11:34 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1134 AM CST WED DEC 31 2014
TXZ171-172-183>190-011745-
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
1134 AM CST WED DEC 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A WINTER STORM WARNING IS IN EFFECT UNTIL 12PM THURSDAY.
COLD ARCTIC AIR WILL CONTINUE TO SETTLE INTO SOUTH CENTRAL TEXAS
TODAY...WHICH WILL KEEP TEMPERATURES AT OR BELOW FREEZING ACROSS
THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY. THIS WILL LEAD TO
OCCASIONAL LIGHT FREEZING RAIN AND DRIZZLE NORTH OF A LINE FROM
LANGTRY...TO KERRVILLE...TO BURNET TODAY. MANY AREA ROADWAYS
ALREADY HAVE SLICK SPOTS AND WITH TEMPERATURES REMAINING AT OR
BELOW FREEZING...TRAVEL CONDITIONS WILL REMAIN HAZARDOUS.
FOR THIS EVENING AND OVERNIGHT...AN INCREASE IN WINTRY
PRECIPITATION IS EXPECTED. A WINTER STORM WARNING REMAINS IN
EFFECT FOR ICE ACCUMULATIONS OF UP TO 1/10 OF AN INCH. ICE
ACCUMULATIONS MAY LOCALLY REACH 1/4 OF AN INCH IN HEAVIER SLEET
SHOWERS. THESE ICE ACCUMULATIONS WILL BRING HAZARDOUS TRAVEL
CONDITIONS TO THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY
TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WINTER STORM WARNING WILL CONTINUE UNTIL NOON ON THURSDAY FOR
THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY. HAZARDOUS TRAVEL
CONDITIONS WILL CONTINUE THROUGH THURSDAY MORNING FOR THE
MENTIONED AREAS.
TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY MID DAY
THURSDAY AND CONDITIONS WILL THEN IMPROVE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR ICE ACCUMULATIONS.
TXZ173-191-192-202>206-011745-
WILLIAMSON-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-COMAL-
1134 AM CST WED DEC 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A WINTER WEATHER ADVISORY WILL BE IN EFFECT FROM MIDNIGHT TONIGHT
THROUGH 12PM THURSDAY.
COLD ARCTIC AIR WILL CONTINUE TO SETTLE INTO SOUTH CENTRAL TEXAS
TODAY...WHICH WILL KEEP TEMPERATURES AT OR BELOW FREEZING ACROSS
THE EDWARDS PLATEAU AND HILL COUNTRY. AREAS IN CLOSE PROXIMITY TO
THE EDWARDS PLATEAU MAY ALSO SEE MINOR ACCUMULATIONS OF ICE AND
SLEET. THIS WOULD RESULT IN SOME SLICK SPOTS ON ROADS ALONG THE
SLOPE OF THE PLATEAU. FARTHER EAST...INCLUDING METRO AREAS ALONG
THE I35 CORRIDOR...ARE EXPECTED TO SEE A COLD...BUT ALL LIQUID
RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE WINTER WEATHER ADVISORY WILL CONTINUE UNTIL NOON ON THURSDAY.
POTENTIALLY HAZARDOUS TRAVEL CONDITIONS WILL CONTINUE THROUGH
THURSDAY MORNING FOR THE PREVIOUSLY MENTIONED AREAS.
TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY MID DAY
THURSDAY AND CONDITIONS WILL THEN IMPROVE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED BUT MAY BE NEEDED IF
ACCUMULATIONS DO OCCUR.
TXZ193-194-207>209-217>225-228-011745-
BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1134 AM CST WED DEC 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
COLD ARCTIC AIR WILL SETTLE OVER SOUTH CENTRAL TEXAS TODAY WITH
BREEZY NORTH WINDS AND LIGHT RAIN AND DRIZZLE. CURRENTLY...FREEZING
TEMPERATURES SHOULD BE CONFINED TO THE HILL COUNTRY AND EDWARDS
PLATEAU...WITH ONLY DAMP ROADWAYS EXPECTED OVER MOST OF SOUTH
CENTRAL TEXAS THROUGH NEW YEARS DAY. THEREFORE...NO WINTER WEATHER
IMPACTS ARE EXPECTED FOR THE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TB3
In the hours before
Special weather statement, Dec 31, 5:46 AM CST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 AM CST WED DEC 31 2014
TXZ171-172-183>190-312200-
LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-
INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO
546 AM CST WED DEC 31 2014
...LIGHT FREEZING RAIN AND DRIZZLE EVENT TO BEGIN TODAY AND
INCREASE TONIGHT...
AN ARCTIC AIR-MASS WILL SETTLE OVER SOUTH CENTRAL TEXAS TODAY AND
NEW YEARS DAY. VERY LIGHT RAIN AND DRIZZLE HAS BEGUN TO FALL OVER
THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY TODAY...WITH SOME
AREAS ALREADY SEEING THE PRECIPITATION CHANGE OVER TO FREEZING
RAIN OR FREEZING DRIZZLE. THROUGH LATE THIS AFTERNOON...
PRECIPITATION RATES SHOULD BE TOO LIGHT TO ACCUMULATE ON ROAD
SURFACES. HOWEVER...PRECIPITATION RATES ARE EXPECTED TO INCREASE
SLIGHTLY THIS EVENING. SINCE EVEN MORE AREAS SHOULD FALL TO BELOW
FREEZING DURING THIS PERIOD...A WINTER STORM WARNING HAS BEEN
ISSUED FOR THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY FROM 6 PM
THIS EVENING THROUGH NOON THURSDAY.
ICE ACCUMULATIONS LATE TONIGHT ARE EXPECTED TO BE MAINLY A FEW
HUNDREDTHS OF AN INCH TO AROUND 1/10 INCH. A FEW BANDS OF SLEET
SHOWERS WILL BE POSSIBLE WHICH COULD RESULT IN ISOLATED AREAS OF
ICE ACCUMULATIONS OF AROUND 1/4 INCH. THESE ICE ACCUMULATIONS WILL
MAKE TRAVEL ESPECIALLY HAZARDOUS...AS MANY ROADWAYS OVER THE
EDWARDS PLATEAU AND HILL COUNTRY ARE CURVY AND HAVE STEEP
INCLINES. EVENING HOLIDAY FESTIVITIES WILL ONLY ADD TO TRAVEL
HAZARDS...SINCE MORE VEHICLES ARE EXPECTED TO BE OUT AT TIMES WHEN
ACCUMULATIONS ARE MOST LIKELY.
ROADWAYS ARE EXPECTED TO IMPROVE BY THE LATE MORNING HOURS ON NEW
YEARS DAY...AS WARMING TEMPERATURES CONVERT THE FREEZING RAIN BACK
OVER TO RAIN.
TXZ173-191>194-202>209-217>225-228-312200-
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...BRACKETTVILLE...UVALDE...HONDO...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...
EAGLE PASS...CRYSTAL CITY...PEARSALL...PLEASANTON...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE...CARRIZO SPRINGS
546 AM CST WED DEC 31 2014
...COLD AND DAMP CONDITIONS EXPECTED TONIGHT...
COLD ARCTIC AIR WILL SETTLE OVER SOUTH CENTRAL TEXAS FOR THIS NEW
YEARS EVE...WITH BREEZY NORTH WINDS AND LIGHT RAIN AND DRIZZLE
ADDING AN EXTRA CHILL TO TEMPERATURES IN THE 30S TO LOWER 40S.
CURRENTLY...FREEZING TEMPERATURES SHOULD BE CONFINED TO THE HILL
COUNTRY AND EDWARDS PLATEAU...WITH ONLY DAMP ROADWAYS EXPECTED
OVER MOST OF SOUTH CENTRAL TEXAS THROUGH NEW YEARS DAY. AREAS
CLOSEST TO THE BALCONES ESCARPMENT MAY SEE TEMPERATURES BRIEFLY
REACH NEAR FREEZING...WITH ONLY BRIEF PERIODS OF LIGHT ICING ON
EXPOSED SURFACES EXPECTED. PLEASE MONITOR THE WEATHER CONDITIONS
AND FORECASTS CLOSELY IN CASE TEMPERATURES TREND COLDER FOR THIS
EVENING AND TONIGHT.
Local storm report, Dec 31, 7:34 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 AM CST WED DEC 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM FREEZING DRIZZLE ROCKSPRINGS 30.02N 100.21W
12/31/2014 EDWARDS TX LAW ENFORCEMENT
REPORTS OF ICY ROADS TO THE EAST AND SOUTH OF
ROCKSPRINGS ALONG HWY 55 AND HWY 41.
&&
EVENT NUMBER EWX1400744
AATLocal storm report, Dec 31, 11:34 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1134 AM CST WED DEC 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FREEZING DRIZZLE MOUNTAIN HOME 30.17N 99.37W
12/31/2014 KERR TX FIRE DEPT/RESCUE
ACCIDENTS BEING REPORTED ON HWY 41 AND I-10 DUE TO ICY
CONDITIONS.
&&
EVENT NUMBER EWX1400745
AATWinter Storm, Val Verde
- When
- December 31, 11:34 AM CST
- Where
- Val Verde forecast zone
- Reported by
- Department of Highways
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
Warm, moist air from the south overran a shallow arctic airmass at the surface leading to light freezing rain over Val Verde County. The Highway 90 bridge over the Pecos River near Comstock was closed due to icing.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, December 31, 20141 death · 1 event
- Lake-Effect Snow in New York, December 31, 2014$40,000 · 2 events
- Extreme Cold in Kansas, December 31, 201412 events
- Winter Weather in Texas, December 31, 20145 events
- Heavy Snow and Winter Weather in Utah, December 31, 20144 events
- Extreme Cold in Nebraska, December 31, 20143 events
- Winter Storm in Arizona, December 31, 20143 events
- Winter Storm in Arizona, December 31, 20142 events
- Lake-Effect Snow in New York, December 31, 20142 events
- Winter Weather in New York, December 31, 20141 event
- Marine High Wind in Lake Superior, December 31, 20141 event
- Frost and Freeze in Oregon, December 31, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553141.